MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of ultraflex esophageal stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat an esophageal stricture during an esophageal stenting procedure performed on (b)(6) 2024.During the procedure, the stent was not opening and procedure got cancelled.A photo of the complaint device was provided by the complaint and showed the stent was partially deployed on the delivery system.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (impact code) have been updated with additional information received on july 28, 2024.Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of ultraflex esophageal stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat an esophageal stricture during an esophageal stenting procedure performed on (b)(6) 2024.During the procedure, the stent was not opening and procedure got cancelled.A photo of the complaint device was provided by the complaint and showed the stent was partially deployed on the delivery system.There were no patient complications reported as a result of this event.Additional information received on july 28, 2024: it was reported that the ultraflex esophageal stent was to be implanted in the lower esophageal sphincter.The procedure was completed with a wallflex esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat an esophageal stricture during an esophageal stenting procedure performed on (b)(6) 2024.During the procedure, the stent was not opening and procedure got cancelled.A photo of the complaint device was provided by the complaint and showed the stent was partially deployed on the delivery system.There were no patient complications reported as a result of this event.Additional information received on july 28, 2024.It was reported that the ultraflex esophageal stent was to be implanted in the lower esophageal sphincter.The procedure was completed with a wallflex esophageal stent.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of ultraflex esophageal stent partially deployed.Block h11: an ultraflex esophageal stent was received for analysis.The stent was returned partially deployed.Visual inspection revealed that the delivery shaft was kinked.A functional examination was performed by pulling the finger ring, and the stent was successfully deployed without any problems; no resistance was felt.Media inspection, based on the photos provided by the customer, showed that the device was inside the package with no damage noted.The observed damage was most likely due to procedural factors, such as lesion characteristics, handling of the device, the technique used by the physician, and the amount of force applied to the device, which contributed to the kink observed on the delivery system.Product analysis confirmed the reported event of the stent being partially deployed.A labeling review was performed, and based on the information available, the device was used in accordance with the instructions for use (ifu) and product label.Additionally, "stent partially deployed" is documented within the ifu as a potential adverse event associated with the use of the device.Therefore, a review and analysis of all available information indicated that the most probable cause is a known inherent risk of the device.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19817175
Report Number3005099803-2024-03523
Device Sequence Number8671127
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberM00513750
Device Catalogue NumberM00513750
Device Lot Number0029753069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/28/2024
12/09/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/22/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown